MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 85% stenosed target lesion was located in the mild to moderately tortuous right iliac vein.A 16-6/5.8/75 xxl esophageal balloon catheter was advanced to pre-dilate the vessel.The balloon was inflated in three different areas at 5 atmospheres (atm) and a wallstent was successfully deployed.The same balloon was inserted to post dilate the stent to get better wall apposition; however, on the fourth inflation at 4 atm for 10 seconds, the balloon ruptured.The balloon was fully deflated and removed from the patient fully intact.The procedure was completed with another of the same device.No patient complications were reported.

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12697083
Report Number2134265-2021-13400
Device Sequence Number4444445
Product Code KNQ
UDI-Device Identifier08714729163114
UDI-Public08714729163114
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0027793470
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1